Human Immunodeficiency Virus Book

http://www.fpnotebook.com/

Drug Reaction in HIV

Aka: Drug Reaction in HIV, Hypersensitivity and Pruritic Syndrome
  1. Mechanism
    1. Increased Incidence hypersensitivity cutaneous reaction
  2. Etiology: Medication Reaction
    1. NNRTI's (especially Nevirapine)
    2. Abacavir (Ziagen)
      1. nRTI with life-threatening Hypersensitivity Reaction
    3. Sulfa
    4. Dapsone
  3. Differential Diagnosis
    1. See HIV Related Rash
  4. Signs
    1. Mild-Moderate reactions
      1. Maculopapular eruptions
      2. Urticaria
      3. Fixed Drug Eruptions
    2. Severe reactions
      1. Exfoliative Erythroderma
      2. Erythema Multiforme
      3. Stevens-Johnson Syndrome
  5. Management
    1. Not usually necessary to discontinue offending drug
      1. Spontaneous resolution in 70-80% cases in 7-10 days
      2. Serious reactions require drug discontinuation
    2. Antipruritics
    3. Antipyretics

You are currently viewing the original 'fpnotebook.com\legacy' version of this website. Internet Explorer 8.0 and older will automatically be redirected to this legacy version.

If you are using a modern web browser, you may instead navigate to the newer desktop version of fpnotebook. Another, mobile version is also available which should function on both newer and older web browsers.

Please Contact Me as you run across problems with any of these versions on the website.

Navigation Tree